Losing a Sense of Being on Luvox

“I have felt ‘dead’ ‘doped’ and ‘stunned’ on the various medications I have been prescribed.”

 

I was prescribed Luvox in May this year (2002) as I suffer from O.C.D. (for 28 years), chronic insomnia and depression. I also cope with life to a great degree, by employing magical thinking.

I had the Luvox in my possession for a few weeks before I finally decided to take it one night, as I couldn’t cope with waking up again knowing I hadn’t done anything (medication wise) to improve my situation. (In principal, I am against medication as, since I was first diagnosed with O.C.D. and depression (about 13 years ago), I have felt ‘dead’ ‘doped’ and ‘stunned’ on the various medications I have been prescribed).

In short, the Luvox kept me awake all night, (and has continued to do so (it is now December).

My doctor prescribed co-medications (Mogadon and Alprazolam). Mogadon to knock me out to sleep, and Alprazolam to calm me down, as I was awake all night due to extremely fast palpitations, confused & abstract thinking, exceptional alertness, and a total inability to ‘switch off’. I also experienced occasional auditory hallucinations, which had only been previously present on two occasions in my life, when I was medicated.

In general, I am not prone to hallucinations. The Mogadon knocked me out so that I couldn’t get up to drive children to school. I have recently (a week and a half ago) gone off the Luvox. In the meantime I have become addicted to Temazepan, as my insomnia has continued.

My choice now has been to work with a dedicated professional, who is willing to work without medication via hypnosis and psychotherapy and to attempt to reduce the sleeping medication myself and eventually deal with the insomnia in any way possible whilst my children are on school holidays.

Although I most certainly recognize the need and value of medication, my experience has always been that the side effects are so complex, and in the end, the co-medications make the situation so much worse, and one totally loses any sense of ‘being’.

Australia

 

12/27/2002

This is Survivor Story number 3.
Total number of stories in current database is 48

 1,403 total views